* Prices may differ from that shownMore Offers
Gaviscon is a liquid which helps with the symptoms of heartburn and indigestion and it comes in a range of sizes and flavours including the original minty flavour, peppermint and aniseed. This double action bottle comes in a 300ml or 600ml bottle but the larger one is far better value as I last paid £7.20 for a 600ml bottle from Asda and the 300ml bottle was £5.59. They usually have a long use by date on them so if you can afford it it is best to buy the larger size.
It is made to soothe the pain and discomfort from heartburn and acid indigestion and it can also be used to treat gastic reflux whereby the acid in your stomach flows up into your foodpipe. It is sugar free and gluten free and is suitable if you are pregnant or breast feeding which is good to know as not all of these types of liquid are. It is suitable for adults and children over 12 years old. Adults can take two to four 5ml spoonfuls preferably after eating and also at bedtime if needed and children aged 6 to 12 years can take one to two spoonfuls in the same way.
You need to shake the bottle well before use to make sure that all the ingredients are well mixed together. The liquid does taste a bit chalky as most of these medicines do, but the taste of peppermint overrides this and is quite a pleasant taste. I would describe the consistency as that of thin cream does stick in your mouth and leave a bit of a coating for a while but this soon disappears. I find that it works very quickly and my symptoms start to subside after about ten minutes of taking the liquid.
It does contain sodium so you should be careful if you are on a low sodium diet and should consult your doctor before taking it. If you know you are allergic to any of the ingredients you should not take as it can have side effects of difficulty in breathing and skin rashes.
This is a quick and easy medicine for the symptoms of heartburn and indigestion, it works quickly and is widely available. I would say that the large size will last me for at least six months or more so it doesn't work out too expensive in the long run.
WHAT IS IT?
Gaviscon Double Action is medicine that you take when you have got heartburn or indigestion. The one I have got is mint flavour.
HOW DO YOU USE IT?
You take a mouth full of the thick Gaviscon whenever you have got indigestion or heartburn and this is so gentle that even ladies who are pregnant can take it with no restrictions to how many doses they can have in a day.
DOES IT WORK?
This is called Gaviscon Double Action because it helps 2 ways and that is to cool down the area where you are suffering and after it has done that it creates a barrier across the top of your stomach to stop acid from coming up and making you feel the pain of burning again.
WHAT I THINK
I have used Gaviscon for many years and I think the Double Action version is very effective. It tastes quite pleasing but the mint smell is not very fresh and I think this tastes like chalk alot. It is a shock that so many pregnant ladies take it because the taste can make me feel a little bit sick sometimes.
I think this works very fast and I am happy for that because when you have got the pain of indigestion or heartburn you would want for the pain to go away as quick as possible.
Gaviscon Double Action costs about £3.20 for a bottle that has got 300ml in it and I think that is expensive but it is a product that I am happy to pay for because I think no other liquid indigestion remedy is so effective for me and this is a brand that I like and trust very much.
4 Dooyoo Stars.
I'm now in the very last stage of my pregnancy, and quickly sipping through the third 300ml bottle of this awfully disgusting miracle (I only started to suffer with heartburn in the last trimester). This is a review for oral suspension, although there are Double Action tablets also available.
Gaviscon Double Action oral suspension is a thick white liquid of Mint flavor, that promises to tackle heartburn and indigestion, delivering up to 4 hour relief. It contains sodium alginate, sodium bicarbonate and calcium carbonate as effective ingredients, so nothing harsh on your stomach.
Gaviscon Double Action oral suspension comes in 150, 300 or 600ml glass bottle (although I only saw 600ml online, not in store) that you can tell apart other Gaviscons by its pink plastic sleeve it's wrapped in. On the top of the sleeve there is a sticker, with usual logo and basic information. Sticker can be peeled from one side as a book, revealing usual "leaflet information" (indications, how to use, how not to use, etc.). It has white plastic screw on cap, that seals the bottle well enough to be transported in handbag without spillage.
The Mint flavor is not minty as in chewing gum. It's somewhat floury, and with its thick white consistency it simply cannot be considered tasty in any way. It's however possible to swallow it without running to the toilet straight away. Unlike other kinds of Gaviscon where you can get stawberry or aniseed flavor, this particular kind is only available in Mint. You're supposed to take 10-20ml (two to four spoonfulls, dose is for adults) but I just have a sip straight from the bottle. Do not use cap as dose-measurer - liquid then dries on the screw opening of the bottle, creating a lot of mess that comes off as you open the bottle.
I'm sure everyone remembers the TV ad with white Gaviscon "Firemen" claiming lady taking the Gaviscon can feel the soothing and cooling as it drains down her throat. Myth confirmed - the action really is that quick, at least to me. Whether it lasts for "up to 4 hours" - well, yes, of course - even 10 minutes comes under "up to 4 hours" (ok, lets give them some credit - it normally lasts more than that, generally until next meal or sweet drink). Adults can take it up to four times a day - mostly I find this sufficient, sometimes I need a bit more (with blessing of my midwife, who kindly recommended to drink a lot if I do take more than recommended as it could cause constipation, but nothing else).
apart from active ingredients Gaviscon contains carbomer, methyl (E218) and propyl (E216) parahydroxybenzoates, sodium saccharin, mint flavour, sodium hydroxide and water. It does not contain sugar or gluten.
***value for money***
Current Boots prices are £4.75 for 150ml and £10.99 for 600ml, can't find price for 300ml at the moment but it's around £7 region. To be completely honest (Reckitt-Beckinser people please don't read this) even if it cost £20 I would find it great value for money as it's the only thing that helps me. A 300ml bottle lasts me for approx 3 weeks and I don't mind paying that at the moment, although I cannot wait till I give birth and get rid of this nasty addiction.
As a sufferer of GERD (Gastro Eoesaphogeal Reflux Disease),I could not live without this product.I sometimes have bouts of acid reflux at night and only two spoonfuls of this before bed and I get a good night` s sleep.Although I am on permanent medication for the condition this stuff helps no end.Especially when you feel that the heartburn will never end.
Gaviscon Double Action Mint
Unfortunately, I am one of the unlucky ones that often have repeated problems with heartburn and indigestion as such one of our cupboard essentials is Gaviscon. Sometimes I get really bad heartburn that a chewable tablet just won't help to budge it and that is when I break out the Gaviscon double action mint liquid.
When you pour this out onto a spoon you will notice that it is quite a thick consistency and a creamy sort of appearance. It doesn't look the most appetising but then it is medicine. It doesn't taste particularly pleasant, but it doesn't taste that bad either. It does have a nice mint flavour to it, but predominately it is the chalky taste typically associated with heartburn medication that you notice. However, I usually drink it up gladly as this does work. I will admit that sometimes when it flares up badly then nothing seems to help, but the majority of time a swig or two of this and it does begin to settle.
Heartburn is painful and it ruins even the simple pleasures of having and enjoying a nice cup of tea. One of the key things about this medicine and probably my favourite thing about it is that it will begin to work almost immediately after you have taken it. As soon as it starts to go down I can usually feel it calming and soothing and helping to take the edge off the discomfort.
It's called double action because it is meant to neutralise excess stomach acid while forming a protective barrier over the stomach contents to alleviate all symptoms of indigestion and heartburn.
Personally, I quite like the packaging of this, with its bright pink bottle it is easy to spot. There is definitely no need to hunt around the supermarket shelves for this, it really does stand.
This unfortunately is quite a pricey medicine and I tend to buy it in larger bottle packs from Costco where it does cost less. I paid £12 for two 500 ml bottles a bargain compared to some pharmacists. I think in most places a 300 ml bottle is available for somewhere around £6 - £8 depending upon shop's own pricing.
This gets a five out of five stars from me I always try and make sure that there is some of this waiting patiently in the cupboard until the next time I need it. Personally, I have tried other indigestion and heart burn medicine and in my opinion I don't think that you can beat Gaviscon for quick and effective results.
With any medicine you should read the back of the packet or bottle and follow all or any guidelines.
I never go anywhere without a packet of Gaviscon Indigestion Tablets in my bag, but when I'm at home I prefer to use Gaviscon in liquid form. The one I prefer is Gaviscon Double Action in mint flavour.
I usually get mine from Tesco when I get the shopping. It is on offer at the moment for £5.79 the usual price is £6.42, this is for a 300ml bottle.
The Gaviscon Double Action comes in a dark brown glass bottle with a white screw top lid. The whole of the bottle is covered by a plastic wrap which is mostly bright pink in colour. The front of the bottle has the out line of a mans chest with a small fire showing where the heart burn occurs. The words Gaviscon Double Action are also on there, along with the 3 main ingredients which are:- Sodium Alginate, Sodium Bicarbonate and Calcium Carbonate. We are also told on the front of the label that Gaviscon works in 2 ways. It relieves heartburn and indigestion and also gives fast powerful relief.
The rest of the label is taken up with possible side effects, full ingredients and instructions. These are given for adults and children over 12 years and are :-
2-4 5ml spoonfuls after meals and before bedtime. This can be repeated up to 4 times a day.
I must admit I found the back of the label quite difficult to read. The writing is white and the background is a dark jade green. This isn't the best colour combination for words.
The Gviscon liquid is white in colour and although quite thick its easy to swallow. It smells and tastes very strongly of mint. There's nothing unpleasant about it at all. Its almost like a liquid throat sweet. You can feel the coldness of the mint slipping down and into your stomach.
The TV advert for Gaviscon claims "it cools and soothes". This is totally accurate. You can feel the coolness as it goes down. The liquid does leave a bit of an aftertaste in your mouth but this isn't nasty either, its more minty than anything else.
I find one dose of Gaviscon quickly relieves my heartburn, it takes the burning away almost immediately and its pleasant to take, I would recommend keeping a bottle in the house it really does exactly what it says on the bottle.
Of course if you in any way in doubt about your symptoms you are always advised to consult your doctor. But for simple indigestion or heartburn I personally don't think you can beat Gaviscon Double Action.
Gaviscon Double Action Mint is a combination of two antacids and an alginate and works in two ways: 1) neutralising excess stomach acid to relieve pain and discomfort. 2) forming a protective barrier over the stomach contents to soothe the burning pain in your chest / Gaviscon Double Action Mint is used for the treatment of symptoms of gastro-oesophageal reflux such as acid regurgitation,heartburn and indigestionwhich may occur,for example,following meals or during pregnancy and symptoms of excess stomach acidity.